Lipitor for CFIDS/Fibro people?

Discussion in 'Fibromyalgia Main Forum' started by Adl123, Aug 25, 2003.

  1. Adl123

    Adl123 New Member

    Today my Dr. prescribed Lipitor to bring down my cholesterol. I reminded him about CIFIDS/Fibro so he said to take it every other day. I have had a bad liver in the past, though the past 2 tests have rgistered normal. Still, I am concerned. I certainly don't need to be more tired or injure my liver again. Any comments? I would really appreciate any imput.
    Thanks,
    Terry
  2. duketomato

    duketomato New Member

    My doctor put me on lipitor and I quit taking it in about 5 weeks. I feel bad enough and lipitor made me even worse.The doctor did not like that I quit without telling him.My liver test came back and he said my enzymes were up. I believe it was the lipitor because my liver was always fine according to the previous test My liver test has gone right back to normal.Every person is different though. I have a friend who is in better health than me and he also had trouble with lipitor. It lowered his cholest. from 347 to 189 but he said his body was in too much pain.
  3. Ahorsesoul

    Ahorsesoul New Member

    I was put on Questran (cholestyramine). It is a cholesterol lowering RX. It does not go into the bloodstream which I liked the idea. I have enough drugs to take! I was put on this for treatment of FM not to lower my cholesterol. It has done wonders for me. I now say I could do cartwheels. I still have FM but there was a big improvement. I suggest asking your doctor to try this for you cholesterol and it may help your FM too. It is mixed with water (sorry not the best tasting stuff but it is medicine and not candy!) and you do have to juggle you medicine and eating. I found it was worth the trouble. Search on Dr. Shoemaker, cholestyramine and neurotoxins for a good article. They have now found it does have to be PLAIN Questran and not the flavored or "lite" kind .
    [This Message was Edited on 08/25/2003]
  4. paulalbert

    paulalbert New Member

    Terry,

    I too have CFIDS and high cholesterol. This is not a coincidence. Consider this: the reason why your body has such high cholesterol may be because your body NEEDS it as basic building blocks for all the growth-type hormones that rebuild the body. This THEORY may explain why taking cholesterol lowering drugs seems to tire many of us out. If that is the case, you may be doing your body a disservice. Dr. Cheney is highly respected in this field. He advises treatment of high cholesterol in only severe cases.

    I highly recommend looking into what Dr. Paul Cheney has to say about this matter on this very web site. Do a google search for: "paul cheney high cholesterol." First hit. You may find it very interesting.

    Paul

    p.s. I think this is a case in point of the danger of undereducated doctors. Even if this theory never gains scientific support, Terry's doctor should have at the very least heard of it. But no! His/her reflex was to automatically treat the patient with cholesterol-lowering drugs. This illustrates the importance of having a competent practitioner.